Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Oct 14, 2007, 6:56 PM CDT for Cass County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 6:56 PM CDT (23:56 UTC)
- Expired
- Oct 15, 2007, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, IA
The radar
The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 8:17 PM CDT | FLASH FLOOD | Anita, IA | FOOT OF WATER IN BASEMENT OF RESIDENCE. 3.26 INCHES MEASURED SINCE 530 PM. 1.85 INCHES IN LAST 55 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 150002 FFWDMX IAC029-150600- /O.NEW.KDMX.FF.W.0001.071014T2356Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... CASS COUNTY IN SOUTHWEST IOWA... * UNTIL 100 AM CDT MONDAY. * AT 654 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER ON HIGHWAY 83...ABOUT 5 MILES EAST OF WIOTA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATLANTIC AIRPORT...MARNE AND ANITA. THE AREA IS EXPECTED TO RECEIVE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH 11 PM THIS EVENING. SPECIFICALLY THE TURKEY CREEK AND ITS ASSOCIATED STREAMS ARE MORE PRONE TO FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 2356Z 180DEG 0KT 4141 9481 $$ RUSSELL
5 follow-up statements
000 WGUS73 KDMX 150101 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 801 PM CDT SUN OCT 14 2007 IAC029-150600- /O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS IA- 801 PM CDT SUN OCT 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS COUNTY... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING NORTHEAST ACROSS CASS COUNTY. LOCAL LAW ENFORCEMENT REPORTED THAT PORTIONS OF HIGHWAY 83 EAST OF WIOTA WERE UNDER WATER. AN AUTOMATED RAIN GAGE IN ANITA HAS REPORTED EIGHT TENTHS OF AN INCH OF RAIN IN THE LAST HOUR. MORE HEAVY RAIN WAS POISED TO MOVE ACROSS CENTRAL AND EASTERN CASS COUNTY THROUGH 10 PM...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN LIKELY THROUGH LATE THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 0055Z 180DEG 0KT 4141 9481 $$ MOYER
000 WGUS73 KDMX 150201 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 900 PM CDT SUN OCT 14 2007 IAC029-150600- /O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS IA- 900 PM CDT SUN OCT 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS COUNTY... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN CONTINUING ACROSS EASTERN CASS COUNTY...WHILE LIGHTER RAIN WAS FALLING FARTHER WEST. LOCAL LAW ENFORCEMENT REPORTED THAT PORTIONS OF HIGHWAY 83 EAST OF WIOTA STILL HAD WATER COVERING THE ROAD. A TRAINED SPOTTER IN ANITA REPORTED A FOOT OF WATER IN HIS BASEMENT AROUND 815 PM. WITH MORE MODERATE TO HEAVY RAIN EXPECTED TO IMPACT CASS COUNTY THROUGH 1 AM...THE FLASH FLOOD WARNING WILL BE CONTINUED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 1 AM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 0155Z 180DEG 0KT 4141 9481 $$ MOYER
000 WGUS73 KDMX 150302 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1001 PM CDT SUN OCT 14 2007 IAC029-150600- /O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS IA- 1001 PM CDT SUN OCT 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS COUNTY... AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO LOCALLY HEAVY RAIN ACROSS CASS COUNTY. LOCAL LAW ENFORCEMENT REPORTS THAT WATER HAS RECEDED OFF HIGHWAY 83 WHERE RAINFALL RATES HAVE DECREASED IN INTENSITY. HOWEVER...WITH ADDITIONAL HEAVY RAIN AND THUNDERSTORMS MOVING NORTH TOWARD CASS COUNTY...FLASH FLOODING COULD RAPIDLY DEVELOP AGAIN THROUGH 1 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE...ANITA...CUMBERLAND...GRISWOLD AND ATLANTIC. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 0258Z 180DEG 0KT 4141 9481 $$ MOYER
000 WGUS73 KDMX 150401 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1056 PM CDT SUN OCT 14 2007 IAC029-150600- /O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS IA- 1056 PM CDT SUN OCT 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS COUNTY... AT 1054 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A BROAD AREA OF MODERATE INTENSITY RAINFALL OVER THE AREA THAT IS STILL FLASH FLOOD PRONE. MORE THAN 4 INCHES OF RAINFALL HAS FALLEN ACROSS NORTHERN PORTIONS OF CASS COUNTY THIS EVENING AND RAINFALL RATES OF ONE HALF INCH PER HOUR ARE STILL LIKELY THROUGH 1 AM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE AND ANITA. LOCAL LAW ENFORCEMENT REPORTS THAT WATER HAS RECEDED OFF HIGHWAY 83 WHERE RAINFALL RATES HAVE DECREASED IN INTENSITY. HOWEVER...WITH ADDITIONAL LOCALLY HEAVY RAIN AND THUNDERSTORMS MOVING NORTH TOWARD CASS COUNTY...FLASH FLOODING COULD RAPIDLY DEVELOP AGAIN THROUGH 1 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 0356Z 180DEG 0KT 4141 9481 $$ RUSSELL
000 WGUS73 KDMX 150411 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1107 PM CDT SUN OCT 14 2007 IAC029-150600- /O.CON.KDMX.FF.W.0001.000000T0000Z-071015T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASS IA- 1107 PM CDT SUN OCT 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR CASS COUNTY... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINS AND POTENTIALLY FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARNE...ANITA AND ATLANTIC. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH PER HOUR OR MORE MAY CONTINUE IN THE WARNED AREA INTO IN THE EARLY MORNING HOURS. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES SHOW THAT OVER 3 INCHES OF RAIN MAY HAVE FALLEN IN THE PAST SIX HOURS WITH THE HIGHEST AMOUNTS IMPACTING THE TURKEY AND TROUBLESOME CREEK BASINS...AS WELL AS OTHER EAST NISHNABOTA RIVER TRIBUTARIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4151 9471 4129 9471 4117 9516 4150 9516 TIME...MOT...LOC 0407Z 180DEG 0KT 4141 9481 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 6:15 PM CDT, 41 minutes earlier.
Area forecast discussion, Oct 14, 6:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 615 PM CDT SUN OCT 14 2007 ...UPDATED AVIATION PORTION FOR 15/00Z .SYNOPSIS... LONG WAVE TROF ACRS THE ROCKIES PROVIDING DEEP SOUTHERLY FLOW INTO THE MIDWEST. ASSOCIATED SFC SYSTEM WITH LOW IN KANSAS AND WARM FRONT EXTENDING NORTHEAST INTO IOWA AS AMPLE MOISTURE STREAMS NORTHWARD. PWATS HAVE INCREASED TO BETWEEN 1.25 AND 1.50 INCHES WHICH IS WELL OVER 200 PERCENT OF NORMAL. STAGE IS BEING SET FOR SIGNIFICANT RAINFALL ACRS PORTIONS OF THE CWA THIS EVENING THROUGH SUNDAY AS THE UPPER TROF PULLS INTO THE PLAINS. && .DISCUSSION... UPPER LOW WL BEGIN ITS SLOW PROGRESSION INTO THE PLAINS TONIGHT WITH SFC LOW LIFTING FROM KANSAS INTO WESTERN IA BY MORNING. STRONG MOISTURE TRANSPORT AHEAD OF THE LOW WL IMPINGE UPON THE BOUNDARY AND COMBINED WITH GOOD SYNOPTIC FORCING...WL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORMS ACTIVITY. THIS PCPN WL INITIALLY BE ACRS PORTIONS OF WESTERN AND NORTHERN IA ALONG AND GENERALLY NORTHWEST OF THE SFC BOUNDARY. LOCATION OF MAIN BAND OF PCPN NORTH OF FRONT WL MOVE LITTLE DURING THE OVERNIGHT AS SFC BOUNDARY PROGRESSES VERY LITTLE. EXPECT TRAINING SHRA/TSRA IN THOSE LOCATIONS AND WITH HIGH PWATS...EXPECT FLASH FLOODING TO BE PROBLEMATIC. ADDITIONAL HYDROLOGIC INFORMATION CAN BE FOUND IN THE DISCUSSION BELOW. A MORE PROGRESSIVE BAND OF SHRA/TSRA IS EXPECTED ALONG THE SFC TROF AXIS MOVING ACRS CNTRL AND SOUTHERN IA AFTER MIDNIGHT INTO MONDAY MORNING. INSTABILITY IS EXPECTED TO REMAIN IN CHECK FOR THE MOST PART...HOWEVER SUFFICIENT UPDRAFTS TO PRODUCE MARGINALLY SEVERE HAIL WL BE POSSIBLE. SFC LOW WL DRIFT NORTHWARD ACRS WESTERN IA ON MONDAY WITH FORCING LIFTING GRADUALLY NORTHWARD INTO MINNESOTA AND WISCONSIN THROUGH THE DAY. POPS WL DECREASE FROM SOUTH TO NORTH THROUGH THE DAY IN RESPONSE TO WEAKENING LIFT. WRAP AROUND WL CONTINUE INTO MONDAY NIGHT AND TUESDAY...PRIMARILY INTO THE NORTHEAST HALF OF THE CWA AND HAVE CONTINUED HIGHEST POPS IN THOSE AREAS. THIS SYSTEM WL FINALLY PULL EAST OF THE AREA IN TIME TO BE REPLACED BY THE NEXT IN A SERIES OF SYSTEMS IN STRONG ONSHORE PAC JET. WAA AND STRONG THETA-E ADVECTION WL TAKE OVER BY WEDNESDAY AFTERNOON AND NIGHT. EXPECT THUNDERSTORMS TO DEVELOP BY LATE WEDNESDAY AND PROGRESS ACRS THE STATE WEDNESDAY NIGHT AS SFC SYSTEM DEEPENS. ANOTHER ROUND OF MODERATE TO HEAVY RAIN MAY ALSO OCCUR BUT THIS SYSTEM IS EXPECTED TO REMAIN MORE PROGRESSIVE. DIFFERENCES ARE APPARENT FROM THURSDAY INTO NEXT WEEKEND WITH THE MODELS...BUT IT DOES APPEAR THAT MOST SOLUTIONS ARE DRY BY SATURDAY AND HAVE KEPT THE FORECAST DRY FROM THAT POINT ON. TEMPS WL BE MORE SEASONAL WITH STRONG WESTERLIES CONTINUING ACRS THE CONUS. && .HYDROLOGY... STAGE SET FOR SIGNIFICANT RAINFALL WITH STRONG LIFT/AMPLE MOISTURE AND NEARLY STATIONARY BOUNDARY ACRS THE CWA. HAVE SEEN MODERATE TO HEAVY RAINS THE PAST TWO NIGHTS PRIME THE GROUND WITH AMOUNTS FROM THREE QUARTERS UP TO NEARLY 3 INCHES IN SOME LOCATIONS. WL BE ISSUING FLASH FLOOD WATCH FOR MUCH OF THE CWA ALONG AND WEST OF INTERSTATE 35 FOR TONIGHT INTO MONDAY WHERE GENERAL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS FROM 4 TO 5 INCHES. GIVEN THE HIGH RIVER FLOW RECENTLY...EXTENDED RIVER FLOODING WILL ALSO LIKELY BE A PROBLEM AND WL MENTION IN THE FFA. && .AVIATION...15/00Z PRIMARY CONCERNS REMAIN APPROACHING SYSTEM...CONTINUED LOWERING CEILINGS AND VISIBILITIES. THE PRIMARY FOCUS OF THE SYSTEM THROUGH 18Z MONDAY WILL BE OVER FOD AND MCW AS A DRY SLOT WORKS NORTH INTO THE SOUTHEASTERN TERMINALS INCLUDING DSM/OTM UNTIL MONDAY MORNING WHEN FRONTAL BOUNDARY APPROACHES AND THUNDERSTORMS INCREASE ONCE AGAIN. IFR/LIFR CONDITIONS OVER NORTH CENTRAL AND NORTHWEST IOWA THROUGH MUCH OF TNT AND MONDAY. IN ADDITION SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER THIS AREA THIS EVENING AND PERSIST THROUGH THE PERIOD. CONDITIONS EXPECTED TO WORSEN TOWARD MORNING SOUTH AND EAST TAF SITES/RTES AS LOW APPROACHES AND ASSOCIATED CONVECTION INCREASES. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALONG AND WEST OF INTERSTATE 35 TONIGHT INTO MONDAY. IAZ004>007-015>017-023>026- 033>037-044>048-057>060-070>073-081>083-092>094. && SHORT TERM/AVIATION...DONOVAN/REV LONG TERM...COGIL
Hazardous weather outlook, Oct 14, 3:51 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT SUN OCT 14 2007 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092>094-152100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 351 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY WEST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. THE PRIMARY THREAT IS HEAVY RAINFALL OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE POTENTIAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING IN LOW LYING AREAS AND MAY PUSH LOCAL RIVERS AND STREAMS OUT OF THEIR BANKS. IN ADDITION...A SEVERE STORM WITH NICKEL SIZED HAIL IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ON MONDAY WITH THE POTENTIAL FOR MORE HEAVY RAINFALL. ANOTHER SYSTEM IS FORECAST TO ARRIVE LATE WEDNESDAY AND INTO THURSDAY. LOCALLY HEAVY RAINFALL AND A LOW THREAT FOR SEVERE WEATHER IS POSSIBLE WITH THIS SYSTEM. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS WOULD BE APPRECIATED. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-152100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 351 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY EAST OF INTERSTATE 35. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER SYSTEM IS FORECAST TO ARRIVE LATE WEDNESDAY AND INTO THURSDAY. LOCALLY HEAVY RAINFALL AND A LOW THREAT FOR SEVERE WEATHER IS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:43 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 47 min |
| Oct 14, 2:05 PM CDT | River Flood Warning | DMX | Madison, Warren | 20 hr |
| Oct 14, 3:35 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.